MAUDE Adverse Event Report: CONMED LARGO 130MM X 2.3MM DIAMETER, CONCEPT HEATWAVE ELECTRODE, QTY 5; ELECTRODE, ELECTROSURGICAL

CONMED LARGO 130MM X 2.3MM DIAMETER, CONCEPT HEATWAVE ELECTRODE, QTY 5; ELECTRODE, ELECTROSURGICAL
Model Number CS-023
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation however the provided photographic evidence exhibits the reported event.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2 year lot history review shows a total of 2 events involving 3 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of two reports, regarding three devices, for this device family and failure mode.During this same time frame 1,829 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.002.Per the instructions for use, the user is advised the following: electrodes must only be used in a conductive fluid medium to avoid insulation damage.If any visual defects are noticed in the insulation, or the ceramic/insulation is damaged in any way, stop using the device immediately and replace the device.Do not bury electrode tip and insulator in tissue.The electrode tip must be completely surrounded by conductive fluid when activated in order to avoid damage to the insulation.The user is also advised to use caution when programming the power settings.Use the lowest power setting and the minimum tissue contact-time necessary to achieve the appropriate surgical effect.High power settings, and prolonged use may result in damage to the insulation, melting of the electrode tip, or patient burns.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the cs-023 130mm x 2.3mm diameter, concept heatwave electrode, qty 5 was being used on approximately (b)(6) 2023 and ¿we are waiting some info from the customer.¿.There was no injury or impact to the patient or user.After further assessment it was found ¿report of electrode damage: while using the concept heatwave electrode during a simple knee arthroscopy i noticed several plastic fragments scattered throughout the joint that detached from the electrode insulation (without having strained and without having used other tools at the same time).I used both coagulation and cutting.¿ all fragmentation was retrieved and there was no report of medical/surgical intervention for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
130MM X 2.3MM DIAMETER, CONCEPT HEATWAVE ELECTRODE, QTY 5
Common Device Name
ELECTRODE, ELECTROSURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16931043
Report Number1017294-2023-00044
Device Sequence Number6841265
Product Code JOS
UDI-Device Identifier10845854021859
UDI-Public(01)10845854021859(17)270725(30)1(10)1261196
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K991830
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCS-023
Device Catalogue NumberCS-023
Device Lot Number1261196
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic